Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 243, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 11, 2025, 2:42 AM CDT for Pratt County, Stafford County, Kansas. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2025, 2:42 AM CDT (07:42 UTC)
- Expired
- Aug 11, 2025, 3:00 AM CDT
- In force
- 18 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Pratt County, KS, Stafford County, KS
The radar
The Wichita radar (KICT), 99 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 2:44 AM CDT | TSTM WND GST 57 | 2 Wsw Preston, KS | Mesonet station UP393 2.2 W Preston (UPR). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 11:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1521 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
788
WUUS53 KDDC 110742
SVRDDC
KSC151-185-110800-
/O.NEW.KDDC.SV.W.0243.250811T0742Z-250811T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
242 AM CDT Mon Aug 11 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Eastern Stafford County in south central Kansas...
Eastern Pratt County in south central Kansas...
* Until 300 AM CDT.
* At 242 AM CDT, severe thunderstorms were located along a line
extending from near Neola to near Cunningham, moving northeast at
35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Stafford and Neola around 245 AM CDT.
Zenith around 250 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3747 9849 3800 9889 3826 9851 3826 9847
3747 9847
TIME...MOT...LOC 0742Z 228DEG 30KT 3788 9859 3762 9838
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RUSSELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 12:15 AM CDT, 2 hours 27 minutes earlier. Its key messages:
- Significant thunderstorm chances (60-80%) tonight.
- Unseasonably cool temperatures likely tonight and Monday.
Area forecast discussion, Aug 11, 12:15 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1215 AM CDT Mon Aug 11 2025 .KEY MESSAGES... - Significant thunderstorm chances (60-80%) tonight. - Unseasonably cool temperatures likely tonight and Monday. && .UPDATE... Issued at 1051 PM CDT Sun Aug 10 2025 Mesoscale update... A cold pool has developed with a storm line across western Kansas. Although discrete storms with hail did materialize ahead of the line, this storm mode is ending and the focus going forward through 1 am will be damaging wind potential, with gusts to 60 mph. The greatest wind potential will be along and south of a frontal boundary across the southern tier of southwest Kansas where DCAPE values are still around 1100 j/kg. && .DISCUSSION... Issued at 200 PM CDT Sun Aug 10 2025 WV imagery indicates a southwest flow aloft prevailing across the Western High Plains downstream of an upper level shortwave trough swinging east through western Colorado. Near the surface, a stalled frontal boundary extends from the Texas Panhandle northeast through western Oklahoma. Another round of thunderstorms (60-80% chance) can be expected tonight as the SREF indicates a compact upper level shortwave trough pushing east through the Colorado Rockies into the high plains of eastern Colorado/western Kansas early in the period. Ahead of the approaching system, a prevailing east-northeast upslope flow will continue to support a fairly moist air mass with surface dewpoints holding generally in the 60s(F), although only providing moderate instability with MLCAPE values upward of 1500 to 2000 J/kg due to lack of recovery from the slow departure of this morning's MCS. Still, diurnally-driven thunderstorm storm development is likely just lee of the Rockies as ejecting H5 vort maxima associated with the shortwave trough interact with a broad field of steepening mid- level lapse rates within the aforementioned upslope flow this afternoon. Storms are then projected to spread eastward, eventually evolving into an MCS, into west central and southwest Kansas later this evening and eventually into central Kansas overnight as suggested by most CAMs. The HREF also shows a broad 70-90% probability of 6-hr QPF exceeding 0.25 of an inch from west central Kansas southeast through a portion of southwest Kansas into south central Kansas by early Monday. The primary threat with these storms will be strong outflow winds in excess of 60-70 mph. A few preliminary thunderstorms cannot be ruled out late this afternoon into early evening in vicinity of the stalled boundary closer to south central Kansas as peak heating is realized. Any lingering showers/storms early Monday are expected to give way to drier conditions Tuesday as the upper level shortwave trough pushes off to the east while ridging aloft begins to build back in across the Intermountain West. Temperatures near the seasonal average are likely tonight as slightly cooler air filters southwest into the area on the north side of a near-stationary boundary to our south, not to mention cooling from showers/thunderstorms moving through overnight. Look for lows generally in the 60s(F) with the HREF showing a 80-90% probability of temperatures slipping below 65F in far southwest Kansas to a 70-80% probability of below 70F in south central Kansas. Below normal average temperatures are forecast Monday with southwest/central Kansas remaining on the north side of a stalled frontal boundary to our south in western Oklahoma, as well as lingering cloud cover/precipitation from the night previous. The cooler air mass will lower H85 temperatures to a little below 20C in central Kansas Monday to near 20C farther west. Considering the HREF indicates a 70-80% probability of temperatures climbing above 75F in west central Kansas to a 60-80% probability of nudging above 80F in central/south central Kansas, afternoon highs may struggle to climb out of the 70s(F) out west with the lower/mid 80s(F) farther east. A minimal rebound to temperatures is expected Tuesday. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1212 AM CDT Mon Aug 11 2025 Numerous showers and thunderstorms will affect the terminals over the next 6 hours with heavy rain reducing surface visibilities to 3-4 SM and the threat of downburst winds over 50 kts. After 12Z we should see the thunderstorm activity start to subside and by later this afternoon we could see scattered thunderstorms develop between 21-03Z. Cloud ceilings in general should be VFR with occasional MVFR during the thunderstorms. && .DDC WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM CDT this morning for KSZ066-078>081- 088>090. && UPDATE...Finch DISCUSSION...JJohnson AVIATION...Tatro
Hazardous weather outlook, Aug 10, 2:05 PM CDT, 12 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 205 PM CDT Sun Aug 10 2025 KSZ030-031-043>046-061>066-074>081-084>090-111000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 205 PM CDT Sun Aug 10 2025 /105 PM MDT Sun Aug 10 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible this evening and overnight. Wind gusts in excess of 60 to 70 mph and hail as large as ping pong ball size are the main concerns. Locally heavy rain is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Reports of severe weather, heavy rainfall, and flooding are appreciated.
In the hours before
Local storm report, Aug 11, 2:00 AM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
200 AM CDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM Tstm Wnd Gst 4 SW Greensburg 37.56N 99.34W
08/11/2025 M66 MPH Kiowa KS Public
PWS - Kents station.
&&
GTLocal storm report, Aug 11, 2:18 AM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
218 AM CDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM Tstm Wnd Gst Byers 37.79N 98.87W
08/11/2025 E80 MPH Pratt KS Public
public report of 80 mph winds and trees
down.
&&
GTLocal storm report, Aug 11, 2:24 AM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
224 AM CDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 AM Tstm Wnd Gst 2 E Greensburg 37.61N 99.25W
08/11/2025 M58 MPH Kiowa KS Mesonet
Mesonet station UP323 2.3 E Greensburg
(UPR).
&&
GTLocal storm report, Aug 11, 2:27 AM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
227 AM CDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 AM Tstm Wnd Gst 2 WNW Hardtner 37.02N 98.69W
08/11/2025 M64 MPH Barber KS Public
PWS - KZLF_Transmitter_Site.
&&
GTLocal storm report, Aug 11, 2:28 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
228 AM CDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 AM Tstm Wnd Dmg 5 S Byers 37.72N 98.87W
08/11/2025 Pratt KS Emergency Mngr
Trees were blown down with 80 mph winds.
&&
jdfLocal storm report, Aug 11, 2:33 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
233 AM CDT Mon Aug 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 AM Tstm Wnd Gst 3 S Pratt 37.61N 98.73W
08/11/2025 M71 MPH Pratt KS Public
PWS - Pratt County Landfill.
&&
GTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:46 PM CDT | Special Weather Statement | DDC | Gray | 44 min |
| Aug 10, 8:44 PM CDT | Special Weather Statement | DDC | Haskell | 61 min |
| Aug 10, 8:54 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Haskell, Kearny | 66 min |
| Aug 10, 9:09 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 40 min |
| Aug 10, 9:18 PM CDT | Special Weather Statement | DDC | Stanton | 42 min |
| Aug 10, 9:33 PM CDT | Special Weather Statement | DDC | Morton | 42 min |
| Aug 10, 9:38 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 67 min |
| Aug 10, 9:54 PM CDT | Special Weather Statement | DDC | Finney | 66 min |
| Aug 10, 10:02 PM CDT | Areal Flood Advisory | DDC | Finney, Grant, Haskell, Kearny | 3 hr |
| Aug 10, 10:08 PM CDT | Special Weather Statement | DDC | Grant, Stevens | 52 min |
| Aug 10, 10:17 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 43 min |
| Aug 10, 10:41 PM CDT | Special Weather Statement | DDC | Scott | 64 min |
| Aug 10, 10:45 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 60 min |
| Aug 10, 10:50 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Meade, Seward | 55 min |
| Aug 10, 10:58 PM CDT | Flash Flood Warning | DDC | Finney, Grant, Haskell, Kearny | 3 hr |
| Aug 10, 11:36 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Meade, Seward | 54 min |
| Aug 11, 12:08 AM CDT | Severe Thunderstorm Warning | DDC | Ford | 52 min |
| Aug 11, 12:10 AM CDT | Areal Flood Advisory | DDC | Ford, Gray, Hodgeman, Meade | 3 hr |
| Aug 11, 12:13 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Meade | 62 min |
| Aug 11, 12:14 AM CDT | Areal Flood Advisory | DDC | Ford, Hodgeman | 3 hr |
| Aug 11, 12:45 AM CDT | Areal Flood Advisory | DDC | Pawnee | 3 hr |
| Aug 11, 12:52 AM CDT | Flash Flood Warning | DDC | Ford | 113 min |
| Aug 11, 1:02 AM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 43 min |
| Aug 11, 1:40 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Kiowa, Pratt | 65 min |
| Aug 11, 1:46 AM CDT | Areal Flood Advisory | DDC | Stafford | 3 hr |
| Aug 11, 2:05 AM CDT | Areal Flood Advisory | DDC | Meade, Seward | 3 hr |
| Aug 11, 2:22 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 23 min |
| Aug 11, 2:31 AM CDT | Flash Flood Warning | DDC | Seward | 89 min |
| Aug 11, 2:49 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 26 min |
| Aug 11, 3:26 AM CDT | Areal Flood Warning | DDC | Clark, Meade, Seward | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.